MAUDE Adverse Event Report: COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22143
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant: cook fusion wire guide locking device, fs-wl-o-s; boston scientific jagwire guidewire, 450 cm.Investigation evaluation: our laboratory evaluation of the returned product confirmed the report.During a visual examination of the returned product, a discrepancy or anomaly was observed.The handle was manipulated and the tip of the catheter did not bow correctly.Although the cutting wire was intact and fully attached to the catheter tip, twisting was observed at the distal end of the catheter.The device goes through several different inspections in the manufacturing, final quality control, and packaging departments prior to leaving the facility in an effort to ensure proper orientation.Therefore, it is not known how or at what point the tubing became twisted at the distal end.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Factors that can contribute to improper cutting wire orientation include manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use states: "upon removing device from package, uncoil and straighten sphincterotome.Sphincterotome is bowed by pushing forward on handle.Note: do not exercise handle while device is coiled, as this may result in damage to sphincterotome and render it inoperable." prior to distribution, all double lumen wire guided billroth ii sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a double lumen wire guided billroth ii sphincterotome (ptg-20-6-bii-ng).The cutting wire on the ptg-20-6-bii-ng is designed to orientate in the position required for patients with altered anatomy such as in this procedure.In this case, the cutting wire was in the incorrect [cutting wire] orientation required for this patient¿s anatomy.The physician completed the procedure instead by gaining access to the biliary system by using the rotating feature on the fusion omni-tome sphincterotome (fs-omni) and performed the sphincterotomy with the cook fusion triple lumen needle knife (fs-precut).

Brand Name
DOUBLE LUMEN WIRE GUIDED BILLROTH II SPHINCTEROTOME
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6917204
Report Number1037905-2017-00621
Device Sequence Number19163620
Product Code KNS
UDI-Device Identifier00827002221437
UDI-Public(01)00827002221437(17)190708(10)W3743247
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K901443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22143
Device Catalogue NumberPTG-20-6-BII-NG
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1